20 . May , 2018 - Sunday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Dryphen

Big Image
Generic Name: Acetaminophen/Chlorpheniramine/Phenylephrine Tablets (ah-seet-ah-MIN-oh-fen/klor-fen-EER-a-meen/fen-ill-EF-rin)
Brand Name: Examples include Pyrroxate and Dryphen

Dryphen is used for:

Relieving symptoms of colds, hay fever, and allergies such as headache, sinus pain, nasal and sinus congestion, sneezing, watery eyes, runny nose, fever, and itching of the nose or throat. It may also be used for other conditions as determined by your doctor.

Dryphen is an antihistamine, decongestant, and pain reliever combination. It works by blocking histamine, a substance in the body that causes sneezing, runny nose, and watery eyes. It also relieves nasal congestion and pain associated with sinus pressure, and dries the nose and chest.

Do NOT use Dryphen if:

  • you are allergic to any ingredient in Dryphen
  • you are taking sodium oxybate (GHB) or a monoamine oxidase (MAO) inhibitor (eg, phenelzine)

Contact your doctor or health care provider right away if any of these apply to you.

Before using Dryphen :

Some medical conditions may interact with Dryphen . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have breathing problems (eg, emphysema, asthma), heart disease, diabetes, difficulty urinating, an enlarged prostate, glaucoma, high blood pressure, an overactive thyroid, liver or kidney problems, adrenal gland problems (eg, pheochromocytoma), sleep apnea, trouble sleeping, stomach problems, urinary blockage, or viral hepatitis

Some MEDICINES MAY INTERACT with Dryphen . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Catechol-O-methyltransferase (COMT) inhibitors (eg, entacapone), droxidopa, isoniazid, sodium oxybate (GHB), or tricyclic antidepressants (eg, amitriptyline) because the risk of side effects may be increased
  • Blood thinners (eg, warfarin), bromocriptine, furazolidone, MAO inhibitors (eg, phenelzine), or selective serotonin reuptake inhibitors (SSRIs) (eg, fluoxetine) because the actions and side effects may be increased
  • Certain high blood pressure medicines such as beta-blockers (eg, atenolol) and guanethidine because these medicines may be less effective

This may not be a complete list of all interactions that may occur. Ask your health care provider if Dryphen may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Dryphen :

Use Dryphen as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Dryphen may be taken with food if it upsets your stomach.
  • If you miss a dose of Dryphen and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Dryphen .

Important safety information:

  • Dryphen may cause drowsiness or dizziness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Dryphen . Using Dryphen alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Dryphen will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
  • Do not exceed the recommended dose of Dryphen . Doing so will not improve your condition faster and may increase your risk for side effects.
  • If your symptoms do not improve within a few days or if they become worse, check with your doctor.
  • Dryphen contains acetaminophen. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do not take diet or appetite control medicines while you are taking Dryphen without checking with your doctor.
  • If you consume 3 or more alcohol-containing drinks every day, ask your doctor whether you should take Dryphen or other pain relievers/fever reducers. Acetaminophen may cause liver damage. Alcohol use combined with Dryphen may increase your risk for liver damage.
  • If you have trouble sleeping, ask your doctor or pharmacist about the best time of the day to take Dryphen .
  • Caution is advised when using Dryphen in the ELDERLY because they may be more sensitive to its effects.
  • Use Dryphen with extreme caution in CHILDREN younger than 12 years of age. Safety and effectiveness in this age group have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: It is unknown if Dryphen can cause harm to the fetus. If you become pregnant while taking Dryphen , discuss with your doctor the benefits and risks of using Dryphen during pregnancy. Some of the ingredients in Dryphen are excreted in breast milk. If you are or will be breast-feeding while you are using Dryphen , check with your doctor or pharmacist to discuss the risks to your baby.

Possible side effects of Dryphen :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; drowsiness; dry mouth, nose, or throat; headache; nausea; nervousness; trouble sleeping.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); chest pain; dark urine or pale stools; difficulty urinating; hallucinations; high blood pressure; rapid pulse; severe nervousness; stomach pain; tremors; unusual fatigue; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include fast or irregular heartbeat; fever; hallucinations; nausea; seizures; sweating; tremors; trouble breathing; unusual drowsiness or dizziness; vomiting.

Proper storage of Dryphen :

Store Dryphen at 77 degrees F (25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Dryphen out of the reach of children and away from pets.

General information:

  • If you have any questions about Dryphen , please talk with your doctor, pharmacist, or other health care provider.
  • Dryphen is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Dryphen . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Aquasol E Aquasol E
Generic Name: vitamin E (VYE tah min E) Brand Names: Alpha E, Amino-Opti-E, Aquasol E, Aquavite-E, Centrum Singles-Vitamin E, E Pherol, E-400 Clear, Nutr-E-Sol What is Aquasol E (vitamin E)? Vitamin E is found in foods such as vegetable oils and shortening, meat, eggs, milk, and leafy v more...

Aredia Aredia
Generic Name: Pamidronate (pam-ih-DROE-nate) Brand Name: ArediaAredia is used for:Treating high calcium levels in the blood due to cancer. It is also used to treat Paget disease of the bone and bone tumors caused by certain cancers. It may also be used for other conditions as determined by your more...

Capital with Codeine Suspension Capital with Codeine Suspension
Generic Name: acetaminophen and codeine (a seet a MIN o fen and KOE deen) Brand Names: Capital with Codeine Suspension, Tylenol with Codeine, Vopac What is Capital with Codeine Suspension (acetaminophen and codeine)? Codeine is in a group of drugs called narcotic pain relievers. Acetam more...

Carvedilol Carvedilol
Some commonly used brand names are: In the U.S.— Coreg Category Antihypertensive congestive heart failure treatment adjunct Description Carvedilol (KAR-ve-dil-ole) belongs to a group of medicines called beta-adrenergic blocking agents, beta-blocking agents, or, more commonly, bet more...

Chlorpheniramine/Pseudoephedrine 24-Hour Sustained-Release Capsules Chlorpheniramine/Pseudoephedrine 24-Hour Sustained-Release Capsules
Generic Name: Chlorpheniramine/Pseudoephedrine 24-Hour Sustained-Release Capsules (klor-fen-IHR-ah-meen/sue-do-eh-FED-rin) Brand Name: QDALLChlorpheniramine/Pseudoephedrine 24-Hour Sustained-Release Capsules is used for:Relieving symptoms of sinus congestion, sinus pressure, runny nose, and snee more...

Mepron Mepron
Generic Name: atovaquone Dosage Form: Suspension Mepron Description Mepron (atovaquone) is an antiprotozoal agent. The chemical name of atovaquone is trans-2-[4-(4-chlorophenyl)cyclohexyl]-3-hydroxy-1,4-naphthalenedione. Atovaquone is a yellow crystalline solid that is practically insoluble in w more...

nicardipine nicardipine
Generic Name: nicardipine (nye KAR de peen) Brand Names: Cardene, Cardene SR What is nicardipine? Nicardipine is in a class of drugs called calcium channel blockers. Nicardipine relaxes (widens) your blood vessels, which makes it easier for the heart to pump and reduces its workload. Nic more...

Presun Clear Topical Presun Clear Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...